Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itchy face and neck on atripla
Jan 2, 2008

I've been on Atripla now for 4 weeks (hiv and hep b). I am just now getting adjusted to it. I'm now getting itchy bumps on my face & neck. Clear fluid comes out slightly if I scratch a lot. Not fun. Started out as very dry skin, rough in texture especially on forehead. It has smoothed out but forehead is still slightly rough when very dry after showering. Shaving seems to help for a little while. The cheek areas are most affected then the neck, eyebrows & forehead. The itchiness also seems to ebb and flow at times. The rest of my body skin seems to be just fine, only my face & neck are affected which seems strange. Ive seen other info on this site that suggests dermatitis or folliculitus. I am also aware that this may be an immune reaction. I'm sure you will suggest a dermatologist. More docs! What can I do in the meantime and will this go away? Just when I was getting used to Atripla, now this! What next? Thanks for you help, this site is #1 and you are all angels.

Response from Dr. Henry

You guess correctly about the recommendation to have your HIV doc and/or a dermatologist look at the rash. Localization to one area is sometimes a clue to a topical reaction to a something like a chemical in shampoo or some other product used mostly in one area of the body. Atripla rashes don't typically localize to the face/neck. Folliculitis or seborrhea (common in HIV infection) sometimes flare when starting effective HIV therapy. Use of a topical antifungal shampoo (such as ketoconazole 2%) as a soap on a daily basis (letting suds soak on the areas for several minutes ) is often helpful as is use of a topical antifungal product. KH



Previous
Is it risky to use both Sculptra AND Silicone ?
Next
life expectancy and haart

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement